Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 21, 2001, 6:13 PM EST for Boone County, Clinton County, Hamilton County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 2001, 6:13 PM EST (23:13 UTC)
- Expired
- Jul 21, 2001, 6:45 PM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Boone County, IN, Clinton County, IN, Hamilton County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 212313 SVRIND INC011-023-057-212345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 613 PM EST SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOONE COUNTY IN CENTRAL INDIANA SOUTHEASTERN CLINTON COUNTY IN CENTRAL INDIANA HAMILTON COUNTY IN CENTRAL INDIANA * UNTIL 645 PM EST * AT 607 PM EST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF KIRKLIN...OR ABOUT 5 MILES EAST OF FRANKFORT...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIRKLIN AT 630 PM EST SHERIDAN AT 645 PM EST HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. STAY AWAY FROM FLOODED AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4027 8656 3996 8648 3999 8591 4023 8622
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:15 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 21, 2:15 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST SAT JUL 21 2001 PROBLEM OF DAY IS GETTING HANDLING RAIN CHANCES THRU TOMORROW. MCS OVER NE INDIANA LOOKS TO BE EVENING EVENT...BUT WILL COVER EASTERN COUNTIES PRETTY THROUGHLY SO WILL BREAK OUT SEVERAL ZONES ACCORDINGLY. EVERY NIGHT WE HAVE BEEN GETTING SCATTERED STUFF EITHER FROM MCS BRUSHING BY AND/OR VORT THAT FIRED MCS IN FIRST PLACE KICKING UP SOMETHING IN THIS VERY WARM HUMID AIRMASS. NONE OF MODELS CHANGES OVERALL SYNOPTIC PATTERN TOO MUCH...WHICH WOULD SUGGEST SOMETHING FIRING TO OUR NW AGAIN TONIGHT AND BRUSHNG WRN COUNTIES SUNDAY MORNING. AVN ALSO BRINGS IN A FEW WEAK IMPULSES ACRS ENTIRE STATE...AND HAS BEEN MORE OR LESS CORRECT IN DOING SO IN RECENT PAST. THIS MEANS RELATIVELY HIGH MAV POPS LOOK BETTER TO ME. THAT MAY COME LATE TOMORROW AS RIDGE ALOFT GRADUALLY FLATTENS...ALLOWING WRMER AIR TO COME EAST AND SUBSIDENCE INVERSION TO DVLP. FCSTNG SUNDAY NGT TO FINALLY BE DRY. UNFORTUNATELY...AS RDG CONTINUES TO FLATTEN CDFNT MAY APPROACH BY LATE MONDAY...CALLING FOR SMALL CHC AGAIN. NO BIG CHANGES IN TEMPS UNTIL WE CHANGE THE AIRMASS. HOWEVER IF WE DEVELOP A CAP BEGINNING TOMORROW WE MAY GET A LITTLE WARMER. GUIDANCE SEEMS TO REFLECT THIS WELL OVERALL BUT IS USUALLY A LTL CONSERVATIVE ABOUT RAISING TEMPS IN SUCH SITUATIONS...SO MINOR INCREASES IN ORDER SUNDAY INTO MONDAY. .IND...NONE. KWIATKOWSKI
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:49 PM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 41 min |
| Jul 21, 6:49 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 41 min |
| Jul 21, 6:54 PM EST | Severe Thunderstorm Warning | IND | Boone | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.